Nebraska, 2016

Tornadoes and Hail in Nebraska, June 28, 2016

June 28, 2016 · NWS LBF · 43 events in 14 counties and zones

Thunderstorms developed over the northern Nebraska Panhandle and moved southeast. Storms intensified to include a few supercells.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$65,000
Crop damage
None recorded
Events
43

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

Thunderstorms developed over the northern Nebraska Panhandle and moved southeast. Storms intensified to include a few supercells. As the supercells moved southeast across southwest Cherry County into Grant County two tornadoes were sighted and confirmed. The greatest damage occurred in northern Grant County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 28, 2:04 PM CST, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 28, 2:04 PM CST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
304 PM CDT TUE JUN 28 2016

.SYNOPSIS...
Issued at 304 PM CDT Tue Jun 28 2016

H5 analysis from this morning has broad northwesterly
flow across the central CONUS. High pressure was located across
southern Colorado and over southeastern Utah. Embedded on the
periphery of this high a couple of shortwaves were noted. The first
over northwestern Arizona and a second over southeastern New Mexico.
North of the high, a nice shortwave was noted over the Idaho
panhandle. Across the eastern CONUS, a trough of low pressure
extended from eastern Ontario south into the upper Ohio Valley.
Little or no height falls were noted across the CONUS this morning
with the exception of the upper midwest where 50 to 90 meter falls
were noted over the eastern Great Lakes. At the surface, high
pressure was located over Minnesota and the eastern Dakotas.
Southwest of the high, southeast and southerly winds were noted
across western and north central Nebraska. An area of multi-cell
thunderstorms had bisected the forecast area today, and as of 3 PM
CDT, was exiting Custer county. Skies were clear to partly cloudy
and 3 PM CDT readings were in the 80s.

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 304 PM CDT Tue Jun 28 2016

Surface based thunderstorms will develop across the northern
Nebraska panhandle and southwest South Dakota late this afternoon.
Initially supercells with large hail and damaging winds are
expected, with right storm motion to the SSE. Later this evening an
MCS should evolve with a bowing segment and damaging winds possible
across southwest Nebraska by mid evening. Farther east across north
central and central Nebraska, thunderstorm development will be
possible as well, but the most widespread activity will be across
western Nebraska closer to the shortwave aloft.

Expecting that an outflow boundary will be pushed well south of the
area Wednesday by tonight's MCS. This could limit the thunderstorm
potential some Wednesday afternoon. The most likely scenario will be
for development in the upslope favored areas of the Nebraska
panhandle, western South Dakota and eastern Wyoming during the late
afternoon. Shear supports some of these being severe. Other storms
aided by a shortwave aloft may form across southern South Dakota by
late afternoon as well, these could track into northern nebraska by
Wednesday evening.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 304 PM CDT Tue Jun 28 2016

Mid term: Wednesday night through Friday: In the mid range,
thunderstorm chances are the main forecast concerns. For Wednesday
night, the shortwave currently over northwestern Arizona, will
rotate around the western periphery of the upper level high and will
cross northern Colorado on Wednesday. At the same time, a second
disturbance will track southeast from Montana and will approach the
western CWA Weds afternoon. The surface focus for thunderstorm
initiation will be somewhat in doubt though and will be dependent on
the strength and location of thunderstorms tonight and where the
boundaries lie down on Wednesday. There is some disagreement with
the GFS and NAM solutions this am on where the surface focus will
lie. The NAM has this boundary well south of the forecast area Weds,
which would favor location west and south of the forecast area for
the bulk of convection Weds night. In fact, the NAM this morning
lifts the Montana shortwave into northeastern Nebraska Weds night
and focuses the bulk of convection there while leaving the west dry.
The GFS soln is not as aggressive pushing the boundary west and south
and is preferred attm. That being said, have placed my highest pops
in the west and north for Weds night. On Thursday a reinforcing shot
of surface high pressure will build south into the Dakotas and
eastern Nebraska. This will keep the surface boundary locked down
across Kansas. Winds will be from the east on Thursday leading to
highs in the upper 70s to near 80. With the surface boundary well
south and west of the forecast area, precipitation chances will be
most favored in the south and west with dry conds expected in the
northeastern CWA. For Friday, the surface high will lift east into
Minnesota, switching the winds to the southeast, which will allow
the frontal boundary to lift north and east into the panhandle and
northeastern Colorado. Thunderstorm chances will expand east into
the remainder of the CWA for Friday/Friday Night as the frontal
boundary lifts onto the high plains of western Nebraska.

Long term: Saturday through Tuesday: A low amplitude pattern will
continue across the central CONUS through the weekend into next
week. This will facilitate an active weather pattern with periods of
showers and thunderstorms continuing. With the downstream pattern
becoming more zonal next week, warmer air will push into the region
from the swrn CONUS. This will allow highs to reach back into the
upper 80s lower 90s after highs in the lower to mid 80s this
weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 242 PM CDT Tue Jun 28 2016

Thunderstorms are expected to track southeast across western
and southwest Nebraska this evening. Erratic gusty winds and IFR
can be expected within thunderstorms, otherwise VFR should
prevail.

&&

.HYDROLOGY...
Issued at 304 PM CDT Tue Jun 28 2016

Minor flooding is occurring along the North Platte river
at Lewellen and a flood warning was issued earlier today. Minor
flooding is forecast to continue for the next 48 hours at Lewellen.
River levels along the North Platte river at North Platte will
remain elevated through the weekend. However, at this time, no
flooding is expected along the North Platte river at North Platte.

&&

.LBF Watches/Warnings/Advisories...
None.
&&

SYNOPSIS...Buttler
SHORT TERM...Taylor
LONG TERM...Buttler
AVIATION...Taylor
HYDROLOGY...Buttler
Hazardous weather outlook, Jun 28, 11:58 AM CST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1258 PM CDT TUE JUN 28 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-291800-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1258 PM CDT TUE JUN 28 2016 /1158 AM MDT TUE JUN 28 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A RISK OF SEVERE THUNDERSTORMS WEST OF A VALENTINE TO
BROKEN BOW LINE LATE THIS AFTERNOON AND WILL PERSIST INTO THE
EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEK ACROSS THE
OUTLOOK AREA AS A FRONT STALLS ACROSS THE REGION. THE FRONT WILL
BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT EACH DAY.

THERE IS A RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON ACROSS
NORTHWEST NEBRASKA AND THE NEBRASKA PANHANDLE...ALONG AND NORTHWEST
OF A LINE FROM MERRIMAN TO OSHKOSH.

PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE OVER WESTERN
NEBRASKA THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS WESTERN NEBRASKA AND
SOUTHWEST NEBRASKA LATE THIS AFTERNOON AND EVENING.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

TAYLOR

In the hours before

Special weather statement, Jun 28, 4:25 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
425 PM MDT TUE JUN 28 2016

NEZ094-282315-
WESTERN CHERRY NE-
425 PM MDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY COUNTY UNTIL
515 PM MDT...

AT 425 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 23
MILES SOUTHEAST OF GORDON...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MORGAN LAKE.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 188 AND 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4249 10205 4264 10194 4254 10169 4241 10171
      4235 10191
TIME...MOT...LOC 2225Z 269DEG 9KT 4253 10192

TAYLOR
Special weather statement, Jun 28, 4:59 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
459 PM MDT TUE JUN 28 2016

NEZ004-094-282345-
WESTERN CHERRY NE-SHERIDAN NE-
459 PM MDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN AND
NORTHWESTERN CHERRY COUNTIES UNTIL 545 PM MDT...

AT 459 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF BATESLAND...OR 12 MILES NORTH OF GORDON...MOVING
SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GORDON...CLINTON...SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...
IRWIN...INTERSECTION OF HIGHWAY 27 AND MILLS ROAD...LONE BUTTE...
HOOVER LAKE...INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD AND BAYONNE.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 98 AND 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
THE PANHANDLE OF AND NORTH CENTRAL NEBRASKA.

LAT...LON 4283 10176 4260 10233 4300 10239 4300 10206
TIME...MOT...LOC 2259Z 318DEG 25KT 4299 10221

TAYLOR

The radar

The North Platte radar (KLNX), 116 km away, was scanning. The volume nearest the first event began at 23:02 UTC.

Open the radar archive at this moment

Event by event

37 thunderstorm wind, 4 hail, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Cherry

When
June 28, 5:00 PM CST
Where
Cherry County, 44.92 mi S of Irwin
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.230, -101.930

Trees and power lines down.

Hail, Sheridan

When
June 28, 4:16 PM MST
Where
Sheridan County, 8.19 mi NNW of Gordon
Measured
1 in hail
Reported by
Public
Coordinates
42.910, -102.260

Thunderstorm Wind, Sheridan

When
June 28, 4:43 PM MST
Where
Sheridan County, 1.67 mi WNW of Hay Spgs
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
42.690, -102.710

No significant damage reported from this wind gust.

Thunderstorm Wind, Cherry

When
June 28, 6:00 PM CST
Where
Cherry County, 44.92 mi S of Irwin
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.230, -101.930

Trees and power lines down.

Thunderstorm Wind, Sheridan

When
June 28, 5:05 PM MST
Where
Sheridan County, 12.48 mi S of Rushville
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
42.540, -102.470

No significant damage reported from this wind gust.

Thunderstorm Wind, Grant

When
June 28, 5:30 PM MST
Where
Grant County, 4.95 mi NE of Ashby
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
42.060, -101.840

Rood damage to residence and large hay bails rolled from the wind.

Tornado, Cherry

When
June 28, 6:32 PM CST to 6:34 PM CST
Where
Cherry County, 44.23 mi S of Irwin to 44.27 mi S of Irwin
Rating
EF0
Path length
1 mi
Path width
60 yd
Reported by
NWS Storm Survey
Coordinates
42.240, -101.930

Tornado touched down over open range land with no damage reported.

Thunderstorm Wind, Sheridan

When
June 28, 5:34 PM MST
Where
Sheridan County, 4.63 mi NNW of Antioch
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
42.130, -102.620

Shingles off the house from the wind.

Thunderstorm Wind, Chase

When
June 28, 5:50 PM MST
Where
Chase County, 0.53 mi W of Imperial
Measured
57 kt (66 mph) measured gust
Reported by
Official NWS Observations
Coordinates
40.520, -101.640

No significant damage reported from this wind gust.

Tornado, Cherry

When
June 28, 6:52 PM CST to 6:54 PM CST
Where
Cherry County, 54.93 mi S of Irwin to 55.73 mi S of Irwin
Rating
EF2
Path length
1 mi
Path width
150 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
42.090, -101.830

At 1852MST the tornado touched down and was intermittently on the ground for almost one mile. The tornado destroyed a four stall calving shed, took down a power line, snapped or twisted several large trees, and moved approximately 25 three quarter ton hay bales in various directions. A pole barn sustained damage with debris found a half a mile away. An empty 500 gallon fiberglass tank was found up to a mile east of this location.

Thunderstorm Wind, Grant

When
June 28, 6:07 PM MST
Where
Grant County, 3.77 mi NW of Hyannis
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
42.040, -101.820

No significant damage reported from this wind gust.

Hail, Grant

When
June 28, 6:07 PM MST
Where
Grant County, 3.77 mi NW of Hyannis
Measured
1 in hail
Reported by
Public
Coordinates
42.040, -101.820

Thunderstorm Wind, Grant

When
June 28, 6:10 PM MST
Where
Grant County, 3.38 mi ESE of Ashby
Measured
61 kt (70 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
42.000, -101.860

No significant damage reported from this wind gust.

Thunderstorm Wind, Cherry

When
June 28, 7:15 PM CST
Where
Cherry County, 3.62 mi E of Merritt Res
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.640, -100.860

No significant damage reported from this wind gust.

Thunderstorm Wind, Garden

When
June 28, 6:15 PM MST
Where
Garden County, 7.09 mi SE of Lisco
Measured
56 kt (64 mph) measured gust
Reported by
Utility Company
Coordinates
41.430, -102.520

No significant damage reported from this wind gust.

Thunderstorm Wind, Garden

When
June 28, 6:25 PM MST
Where
Garden County, 8.79 mi NE of Oshkosh
Measured
61 kt (70 mph) estimated gust
Reported by
COOP Observer
Coordinates
41.510, -102.210

Some tree damage and large hay bails rolled from the wind.

Hail, Brown

When
June 28, 7:39 PM CST
Where
Brown County, 13.83 mi S of Johnstown
Measured
1 in hail
Reported by
Public
Coordinates
42.370, -100.060

Thunderstorm Wind, Garden

When
June 28, 6:40 PM MST
Where
Garden County, 11.63 mi NNE of Lewellen
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
41.490, -102.080

No significant damage reported from this wind gust.

Thunderstorm Wind, Keith

When
June 28, 6:45 PM MST
Where
Keith County, 12.43 mi WNW of Lemoyne
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
41.330, -102.050

Large trees down from the wind.

Thunderstorm Wind, Deuel

When
June 28, 6:50 PM MST
Where
Deuel County, 9.92 mi W of Big Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
41.060, -102.270

Semi truck blown over on Interstate 80 near exit 95.

Thunderstorm Wind, Deuel

When
June 28, 6:50 PM MST
Where
Deuel County, 0.87 mi SE of Big Spgs
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
41.060, -102.070

Power pole and power lines down.

Thunderstorm Wind, Garden

When
June 28, 6:58 PM MST
Where
Garden County, 19.81 mi NNE of Lisco
Measured
54 kt (62 mph) measured gust
Reported by
Park/Forest Service
Coordinates
41.740, -102.410

No significant damage reported from this wind gust.

Thunderstorm Wind, Deuel

When
June 28, 7:07 PM MST
Where
Deuel County, 4.2 mi WSW of Big Spgs
Measured
52 kt (60 mph) measured gust
Reported by
COOP Observer
Coordinates
41.040, -102.150

No significant damage reported from this wind gust.

Thunderstorm Wind, Keith

When
June 28, 7:09 PM MST
Where
Keith County, 5.24 mi W of Keystone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.210, -101.680

No significant damage reported from this wind gust.

Thunderstorm Wind, Keith

When
June 28, 7:10 PM MST
Where
Keith County, Ogallala
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.130, -101.720

Trees down from the wind.

Hail, Keya Paha

When
June 28, 8:10 PM CST
Where
Keya Paha County, 1.23 mi NW of Norden
Measured
1 in hail
Reported by
Public
Coordinates
42.880, -100.100

Thunderstorm Wind, Cherry

When
June 28, 8:14 PM CST
Where
Cherry County, 14.27 mi NNE of Brownlee
Measured
63 kt (72 mph) measured gust
Reported by
Park/Forest Service
Coordinates
42.480, -100.550

No significant damage reported from this wind gust.

Thunderstorm Wind, Keith

When
June 28, 7:14 PM MST
Where
Keith County, 6.99 mi N of Keystone
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
41.320, -101.600

No significant damage reported from this wind gust.

Thunderstorm Wind, Keith

When
June 28, 7:15 PM MST
Where
Keith County, 3.75 mi WSW of Brule
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
41.070, -101.960

No significant damage reported from this wind gust.

Thunderstorm Wind, Keith

When
June 28, 7:15 PM MST
Where
Keith County, 3.12 mi E of Ogallala
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
41.130, -101.660

No significant damage reported from this wind gust.

Thunderstorm Wind, Keith

When
June 28, 7:15 PM MST
Where
Keith County, Ogallala
Measured
68 kt (78 mph) measured gust
Reported by
AWOS
Coordinates
41.130, -101.720

No significant damage reported from this wind gust.

Thunderstorm Wind, Keith

When
June 28, 7:15 PM MST
Where
Keith County, Ogallala
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
41.130, -101.720

Numerous trees down and windows blown out.

Thunderstorm Wind, Deuel

When
June 28, 7:15 PM MST
Where
Deuel County, 0.87 mi SE of Big Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
41.060, -102.070

Multiple accidents on Interstate 80 caused by the high wind.

Thunderstorm Wind, Logan

When
June 28, 8:35 PM CST
Where
Logan County, 7.28 mi WSW of Stapleton
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
41.440, -100.650

No significant damage reported from this wind gust.

Thunderstorm Wind, Lincoln

When
June 28, 8:40 PM CST
Where
Lincoln County, 3.33 mi NE of Hershey
Measured
51 kt (59 mph) measured gust
Reported by
Public
Coordinates
41.200, -100.950

No significant damage reported from this wind gust.

Thunderstorm Wind, Lincoln

When
June 28, 8:52 PM CST
Where
Lincoln County, 9 mi N of North Platte
Measured
61 kt (70 mph) measured gust
Reported by
Public
Coordinates
41.280, -100.770

No significant damage reported from this wind gust.

Thunderstorm Wind, Perkins

When
June 28, 7:54 PM MST
Where
Perkins County, 0.52 mi W of Elsie
Measured
67 kt (77 mph) measured gust
Reported by
Public
Coordinates
40.850, -101.390

No significant damage reported from this wind gust.

Thunderstorm Wind, Lincoln

When
June 28, 8:58 PM CST
Where
Lincoln County, 15.9 mi NNE of (Lbf)bird Fld North
Measured
61 kt (70 mph) measured gust
Reported by
Public
Coordinates
41.350, -100.590

No significant damage reported from this wind gust.

Thunderstorm Wind, Lincoln

When
June 28, 9:01 PM CST
Where
Lincoln County, 9 mi N of North Platte
Measured
68 kt (78 mph) measured gust
Reported by
Public
Coordinates
41.280, -100.770

No significant damage reported from this wind gust.

Thunderstorm Wind, Lincoln

When
June 28, 9:10 PM CST
Where
Lincoln County, 1.48 mi SSE of North Platte
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
41.130, -100.770

No significant damage reported from this wind gust.

Thunderstorm Wind, Chase

When
June 28, 8:15 PM MST
Where
Chase County, 2.1 mi E of Champion
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
40.470, -101.710

Two large trees uprooted from the wind.

Thunderstorm Wind, Hayes

When
June 28, 9:33 PM CST
Where
Hayes County, 0.69 mi S of Hayes Center
Measured
54 kt (62 mph) measured gust
Reported by
Public
Coordinates
40.510, -101.020

No significant damage reported from this wind gust.

Thunderstorm Wind, Custer

When
June 28, 9:40 PM CST
Where
Custer County, 0.69 mi N of Sargent
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.640, -99.370

Trees and power lines down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2016Every state in 2016This day in weather historyThe tornado archive for Nebraska, 2016Warnings in Nebraska, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 644166, 644179, 644165, 644137, 644164, 644175, 644181, 644163, 644143, 644182, 644162, 644178, 644160, 644139, 644157, 644159, 644177, 644154, 644174, 644172, 644173, 644156, 644153, 644158, 644171, 644176, 644151, 644152, 644149, 644150, 644155, 644169, 644170, 644141, 644144, 644148, 644147, 644146, 644145, 644138, and more.